Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
f0kus

THE PILL & Depression - Yasmin & Diane

Recommended Posts

Hi Everyone

My acne is hormonal based so I was prescribed diane a few months ago and when I took it I was getting really depressed - crying every day etc (I do have a history with depression but this brought it back)

So when I went to the doctor to get a different pill he suggested yasmin

But I thought yasmin caused depression as well?

Anyone tried both?

Link to post
Share on other sites

i had the same issue when i went on my bc pills (ortho-lo) i was also put on depression meds to treat that at the same time tho (zoloft) but quit both due to continued depression and severe weigth gain...........i wish i could better answer your question but i believe any form of bc will greatly tamper with your hormones thus triggering hidden depression.........

hth

Link to post
Share on other sites
But I thought yasmin caused depression as well?

Any pill can cause it depending on your individual reaction to it. The best thing is to try different types, give them at least 3 months before you try a new one, until you find one that works for you. I've personally been very happy with Yasmin's effect on my general mood, PMS, and cramps. But everyone is different.

Link to post
Share on other sites

Hi Everyone

My acne is hormonal based so I was prescribed diane a few months ago and when I took it I was getting really depressed - crying every day etc (I do have a history with depression but this brought it back)

So when I went to the doctor to get a different pill he suggested yasmin

But I thought yasmin caused depression as well?

Anyone tried both?

I'm currently on yasmin. I think there might be some irritability with yasmine, but not enough to be worried about. It's hard to isolate causes though. You should just try it out, all pills work differently on each person. I have had side effects on pills no one complains much about and also had no side effects on pills that everyone tends to complain about, it's all about trying it out for yourself.

Link to post
Share on other sites

i've been on Diane for years. I have an anxiety disorder (OCD/BDD) i had this well before i went on Diane. I currently am on NO medication for my anxiety disorder (i simply cannot find one i'm compatible with that doesn't cause terrifying side effects eg. heart palpitations).

Honestly Diane has NO effect on my condition. I have never felt better, but this is from more behavior modification, a good support group and a change in environment.

I have heard that sometimes the birth control pill can effect mood severely, i just personally have never found it to be the case for me. I am greatful for the pill. I originally was perscribed it when i was a teen for periods that could last up to 11 days long with vomiting and nausea the week before and after.

now all that is regulated.

Link to post
Share on other sites

ive been on yasmin about a month now, and been pretty depressed, im not sure it caused it though, it could also be triggered by finishing the semester/moving home/working/trying to get on friggin accutane. as for the comment about being on zoloft and gaining weight, i back you up there!! my senior year i was on it and gained 30 lbs while on it, despite cheerleading and running 3 miles a day, who would have thought?!

Link to post
Share on other sites

Well I am on Yasmin and so far so good, its been about a week. Anyone know how long it will take to notice a significant effect on my skin?

Link to post
Share on other sites

hey!

I've been using Yasmin for about a year or so now and I have had no problems with moods etc. I did on the pill i had before (Cilest) so I consider Yasmin to be a great pill. However I haven't had any improvement in my skin at all.

Link to post
Share on other sites

I used to take Ortho Tri Cyclen. I read somewhere that the pill depletes B6 in your body which in turn causes depression. I started to take B6, then added B-complex and that took care of the depression problem. I was on the pill for 4 years and when I didn't take my B vitamins, I was very depressed. When I took the B vitamins, I was pretty much normal. I would give that a try.

Link to post
Share on other sites

I love Yasmin! My derm started me out on ortho, but it made me irritable, and i think it made me break out a little. He quickly switched me to Yasmin, and I've been on it for the past 2-3 years. I have really enjoyed it. I don't feel any emotional side effects, and I haven't gained an ounce of weight.

My second round of Accutane, my derm (who happens to be really handsome) decided I shouldn't take the week of the sugar pill. Since my acne tends to be hormonal, this was a great idea. I buy my Yasmin a week early, so I can go right to the next hormone pill. I try and have a period every 3-4 months. I LOVE not having a period, and 3 of my doctors have told me that's A-OK!

Link to post
Share on other sites

I love Yasmin! My derm started me out on ortho, but it made me irritable, and i think it made me break out a little. He quickly switched me to Yasmin, and I've been on it for the past 2-3 years. I have really enjoyed it. I don't feel any emotional side effects, and I haven't gained an ounce of weight.

My second round of Accutane, my derm (who happens to be really handsome) decided I shouldn't take the week of the sugar pill. Since my acne tends to be hormonal, this was a great idea. I buy my Yasmin a week early, so I can go right to the next hormone pill. I try and have a period every 3-4 months. I LOVE not having a period, and 3 of my doctors have told me that's A-OK!

i do the same thing, isnt it lovely!

i've been on yasmin for about a year, and before that i'd taken ortho-tri-cyclen for years, but my stomach cramps and breakthrough bleeding were getting too much so i switched. I havent really noticed a difference, to be honest, other than less mid-month spotting and cramps. i have anxiety [but not bad enough to be put on medication, just your typical neuroses!] but i never noticed birth control making it worse, but i've been on it forever so i guess i wouldn't know. i'd recomend taking vitamins and just generally watching what you eat, and getting moderate exercise. but for some people that just isnt enough, it's like when people tell you to just use a little spot cream when you have acne - the basics work for some people and not others i guess. but yeah, if you're not happy on your birth control definately switch, its not worth suffering though it if you don;t have to.

i just started accutane, and apparently that can make mental problems worse so we'll see how that goes

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×